Alert archive / Nebraska / Special Weather Statements in 2018
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 5, 2018, 4:44 PM MDT for Chase County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2018, 4:44 PM MDT (22:44 UTC)
- Expired
- Aug 5, 2018, 5:15 PM MDT
- In force
- 31 min
- Issued by
- NWS North Platte, NE
County Chase County, NE
The radar
The Goodland radar (KGLD), 130 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -482 J/kg
- Mixed-layer LCL
- 2377 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
685
WWUS83 KLBF 052244
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
444 PM MDT SUN AUG 5 2018
NEZ058-069-052315-
Chase NE-Perkins NE-
444 PM MDT SUN AUG 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PERKINS AND WESTERN
CHASE COUNTIES UNTIL 515 PM MDT...
At 444 PM MDT, Doppler radar was tracking a strong thunderstorm over
Amherst, or 9 miles northeast of Holyoke, moving southeast at 60 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Imperial, Lamar, Crete, Chase and Wanamaker State Wildfire Management
Area.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southwestern Nebraska.
LAT...LON 4044 10206 4076 10205 4075 10204 4054 10162
4035 10190 4035 10194
TIME...MOT...LOC 2244Z 302DEG 53KT 4067 10215
$$
GomezWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 5, 1:48 PM MDT, 2 hours 56 minutes earlier.
Area forecast discussion, Aug 5, 1:48 PM MDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service North Platte NE 248 PM CDT Sun Aug 5 2018 .SHORT TERM...(This evening through Monday) Issued at 245 PM CDT Sun Aug 5 2018 An active and uncertain period in the short term is making the forecast difficult to pin down. There are several disturbances, boundaries, and an incoming upper level jet providing forcing and focus for thunderstorms. There is also plenty of moisture to fuel these storms with precipitable water values are near record levels. Wind shear looks to be abundant so the tornado threat is still there, especially as the low level jet strengthens this afternoon south of a stationary boundary draped across central Nebraska. This doesn't necessarily mean that everything is going to come together for supercells however. There is still a significant amount of cloud cover around that will limit the amount of surface heating that takes place over much of the state. It looks like we will end up with mainly sub severe storm activity for the next few hours as that jet support arrives but given the amount of shear available, if some clearing also happens, even a small amount, a storm or two could get organized so they will be watched closely through the afternoon hours. Also, there is some clearing off to our west with severe thunderstorms ongoing in Wyoming. When these storms move into the Panhandle and into western Nebraska, they should move through unimpeded given the amount of dynamic support and moisture available. Showers and storms clear out overnight leaving behind cooler westerly flow for Monday. It looks like a pleasant day with high temperatures near 80 degrees and light north winds. A weak disturbance moves through late in the afternoon with showers possible again, but mainly north of Highway 2. .LONG TERM...(Monday night through Sunday) Issued at 245 PM CDT Sun Aug 5 2018 A shortwave trof will move over Nebraska Monday afternoon and Monday night. This may be enough forcing to generate a few isolated to scattered showers and thunderstorms across the CWA. Confidence is low in initiation of thunderstorms so have kept PoPs low with the greatest chance of any storm development Monday evening across the northern CWA. Chances for showers and thunderstorms continue Tuesday afternoon and evening and Wednesday afternoon and evening however it looks to be widely scattered. Models are not in consensus with thunderstorm development so confidence is low in any widespread coverage at this time. Upper level ridge aloft will continue to expand northward across the northwest CONUS. By Thursday the upper level high will be across the western US with the ridge building into far northern Canada bringing a more northerly flow to the High Plains by Friday. With this synoptic pattern in place through the end of the forecast period, western and north central Nebraska should remain dry as the ridge continues to expand eastward through the weekend. Highs will remain near seasonable with temperatures mostly in the 80s. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1247 PM CDT Sun Aug 5 2018 Isolated to scattered showers and thunderstorms continue across north central Nebraska. Thunderstorms will continue to develop and increase in coverage through the afternoon and evening with a slight risk of severe thunderstorms. Damaging wind gust in excess of 70mph and large hail are possible. Thunderstorms should move out of western and north central Nebraska by sunrise Monday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Allen LONG TERM...Gomez AVIATION...Gomez
Hazardous weather outlook, Aug 5, 2:32 PM MDT, 2 hours 12 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 332 PM CDT Sun Aug 5 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-062045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 332 PM CDT Sun Aug 5 2018 /232 PM MDT Sun Aug 5 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...REST OF AFTERNOON AND TONIGHT. Scattered thunderstorms possible the rest of the afternoon and evening across most of western and north central Nebraska. Some storms may be strong to severe with the main hazards being wind damage, large hail, moderate to heavy rainfall, frequent lightning and an isolated tornado can't be ruled out. Greatest threat for hail greater than 2 inches and an isolated tornado will be across north central Nebraska. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Slight thunderstorms possible through Wednesday evening. The risk of severe weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and evening across most of western and north central Nebraska. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Aug 5, 3:49 PM MDT, 55 minutes before
Special Weather Statement
National Weather Service North Platte NE
349 PM MDT SUN AUG 5 2018
NEZ022-052215-
Garden NE-
349 PM MDT SUN AUG 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRANT AND CENTRAL
GARDEN COUNTIES UNTIL 415 PM MDT...
At 345 PM MDT, Doppler radar was tracking a strong thunderstorm near
Crescent Lake National Wildlife Refuge, or 27 miles north of Oshkosh,
moving southeast at 30 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Crescent Lake National Wildlife Refuge, Deer Lake, Mumper, Adams
Flats, Britton Lake and Rackett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4197 10247 4185 10207 4174 10206 4174 10199
4143 10199 4175 10257
TIME...MOT...LOC 2145Z 294DEG 28KT 4181 10238
JurgensenLocal storm report, Aug 5, 4:20 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
520 PM CDT SUN AUG 5 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL 12 ESE CRESCENT LAKE NW 41.65N 102.21W
08/05/2018 E1.75 INCH GARDEN NE PUBLIC
HAIL RANGING IN SIZE FROM MARBLES TO GOLF BALLS. LASTED
10 TO 15 MINUTES. TIME ESTIMATED FROM RADAR.
&&
JURGENSENSpecial weather statement, Aug 5, 4:29 PM MDT, 15 minutes before
Special Weather Statement National Weather Service North Platte NE 429 PM MDT SUN AUG 5 2018 NEZ022-035-057-052300- Arthur NE-Garden NE-Keith NE- 429 PM MDT SUN AUG 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR ARTHUR...NORTH CENTRAL KEITH AND EAST CENTRAL GARDEN COUNTIES UNTIL 500 PM MDT... At 429 PM MDT, Doppler radar was tracking a strong thunderstorm 14 miles west of Arthur, moving southeast at 35 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Arthur, Velma, Haythorn Lake, Jensen Lake, Bourquim Hill and McKeag. This includes the following highways... Highway 61 between mile markers 107 and 129. Highway 92 between mile markers 165 and 172. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 900 PM MDT for the Panhandle of, southwestern and west central Nebraska. LAT...LON 4155 10215 4174 10199 4159 10151 4130 10177 TIME...MOT...LOC 2229Z 299DEG 33KT 4160 10197 Gomez
Special weather statement, Aug 5, 4:44 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
444 PM MDT SUN AUG 5 2018
NEZ058-069-052315-
Chase NE-Perkins NE-
444 PM MDT SUN AUG 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PERKINS AND WESTERN
CHASE COUNTIES UNTIL 515 PM MDT...
At 444 PM MDT, Doppler radar was tracking a strong thunderstorm over
Amherst, or 9 miles northeast of Holyoke, moving southeast at 60 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Imperial, Lamar, Crete, Chase and Wanamaker State Wildfire Management
Area.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southwestern Nebraska.
LAT...LON 4044 10206 4076 10205 4075 10204 4054 10162
4035 10190 4035 10194
TIME...MOT...LOC 2244Z 302DEG 53KT 4067 10215
GomezThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:11 AM MDT | Special Weather Statement | LBF | Holt, Loup | 49 min |
| Aug 5, 7:50 AM MDT | Special Weather Statement | LBF | Boyd | 25 min |
| Aug 5, 7:57 AM MDT | Special Weather Statement | LBF | Garfield, Holt, Wheeler | 48 min |
| Aug 5, 9:07 AM MDT | Special Weather Statement | LBF | Holt | 38 min |
| Aug 5, 3:49 PM MDT | Special Weather Statement | LBF | Garden | 26 min |
| Aug 5, 4:01 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden | 29 min |
| Aug 5, 4:29 PM MDT | Special Weather Statement | LBF | Arthur | 31 min |
| Aug 5, 4:51 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 39 min |
| Aug 5, 5:28 PM MDT | Special Weather Statement | LBF | Keith | 32 min |
Nearby
Special Weather Statements in Nebraska, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.